Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 1, NWS Tulsa, OK

January 11, 202314 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 11, 2023, 12:53 PM CST for 14 counties in Oklahoma. It took effect at Jan 12, 2023, 12:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2023, 12:53 PM CST (18:53 UTC)
In effect from
Jan 12, 2023, 12:00 AM CST
Expired
Jan 12, 2023, 7:00 AM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2023-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3305 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WWUS74 KTSA 111853
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1253 PM CST Wed Jan 11 2023

OKZ054>057-059>062-064>067-070-071-073-121030-
/O.NEW.KTSA.WI.Y.0001.230112T0600Z-230112T1300Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, Checotah, and McAlester
1253 PM CST Wed Jan 11 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected behind a strong cold front.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From midnight tonight to 7 AM CST Thursday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
504 
WWUS74 KTSA 121004
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
404 AM CST Thu Jan 12 2023

OKZ054>057-059>062-064>067-070-071-073-121300-
/O.CON.KTSA.WI.Y.0001.000000T0000Z-230112T1300Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, Checotah, and McAlester
404 AM CST Thu Jan 12 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* WHAT...Northwest winds 15 to 25 miles an hour with gusts up to
  40 miles an hour expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 7 AM this morning.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:35 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 11, 11:35 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CST Wed Jan 11 2023

...New AVIATION...

.SHORT TERM...
(The rest of today)
Issued at 953 AM CST Wed Jan 11 2023

Areas of locally dense fog remain entrenched across the Arkansas
River Valley locations of far eastern Oklahoma and western
Arkansas this morning. Visibility restrictions of less than a half
mile are common n some of these locations. Continue to use
caution if driving in these areas and be prepared for rapidly
changing conditions, especially along Interstate 40 through the
rest of the morning. Elsewhere, patchy fog conditions have
improved across the rest of the region with partly cloudy to
mostly cloudy skies expected through the rest of the day. A
stalled frontal boundary currently resides just south of the I-44
corridor. This boundary is expected to mostly wash out by this
afternoon as southerly flow strengthens in response to a deepening
surface low across southwest Kansas. Deep southerly flow will
once again allow temperatures to be well above normal this
afternoon with highs in the 60s and 70s. Greater cloud cover this
afternoon across northeast Oklahoma, could limit the full
potential of temperatures this afternoon but will still be well
above normal. Temperatures could approach the upper 70s to near 80
in southeast Oklahoma where greater sunshine and deeper mixing
will occur. Surface winds could gust to near 25 mph this afternoon
in these locations. The wind and unseasonable temperatures will
also raise fire weather concerns across the area this afternoon
with RH values dropping into the 30 to 40 percent range.

For the update this morning, extended the mention of locally dense
fog in the River Valley through noon and adjusted temperatures a
little based on current trends.

Bowlan

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 259 AM CST Wed Jan 11 2023

A deepening mid-level trough moving out of the Rockies will
approach the area this evening with sufficient lift for elevated
convection to break out from southeast OK into northwest AR.
Maintained general idea of limited coverage of showers and
thunderstorms in the 00-06Z timeframe given the lack of deep
moisture. Steep lapse rates and deep layer shear however will be
sufficient to support a strong storm or two if modest elevated instability
can be realized before the activity moves east of the area. The
signal has improved some for wrap-around moisture and showers to
accompany the center of the system as it skirts across the KS
border overnight. Temperatures look to remain warm enough in the
profile for rain however some snow could mix in across far
northern AR before the precip comes to an end. Gusty northwest
winds will be the main story behind the front late tonight into
Thursday. Using a mix of stronger winds from the operational and
experimental NBM guidance yielded gusts just below advisory
criteria but this will need to be investigated again with the next
cycle as a belt of 40-45 kt winds at 925 mb works across the
area toward dawn. Temperatures behind the front will also be
noticeably colder with readings dropping back to near seasonal
values, mostly in the 40s, Thursday and Friday. Southerly flow
will return and strengthen once again over the weekend as
temperatures rebound into the 60s by Sunday. Wildfire conditions
will continue to be a concern with gusty winds 25 to 35 mph
Saturday and Sunday though low level moisture return may be
sufficient to temper lower afternoon humidities especially
Sunday. The passage of the next in a series of storm systems looks
to be such that deeper moisture will again be shunted to the east
of the area limiting any beneficial rainfall to far eastern
sections if that. Temperatues will take a bit of a drop behind
Monday's cold front but remain above normal as Canadian air stays
bottle up across the central and northern Plains.

&&

.AVIATION...
(18Z TAFS)
Issued at 1135 AM CST Wed Jan 11 2023

The remaining fog at KFSM is dissipating and should erode from the
area shortly around the valid TAF time. Scattered to broken high
clouds will be common this afternoon ahead of an approaching
frontal boundary. A few isolated thunderstorms will be possible
tonight, primarily for NW AR sites along the boundary. Gusty
westerly and northwesterly winds will follow the frontal passage
late tonight into the day tomorrow, with gusts near 30 knots
possible through tomorrow morning. MVFR cigs will also become
likely behind the front late tonight/tomorrow morning for all
sites, as well as some scattered light rain/snow showers possible
across far northern sites within a narrow band of wrap around
moisture for a time tomorrow morning.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  35  46  25 /  10  10  10   0
FSM   74  42  49  29 /   0  40  10   0
MLC   72  38  49  28 /   0  10   0   0
BVO   65  33  46  24 /  10  30  20   0
FYV   70  35  45  24 /   0  20  20   0
BYV   72  37  46  25 /   0  20  30   0
MKO   70  37  47  26 /   0  10  10   0
MIO   66  33  42  24 /   0  30  30   0
F10   72  36  49  26 /   0  10   0   0
HHW   76  41  52  30 /   0  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....24
AVIATION...04
Hazardous weather outlook, Jan 11, 12:49 PM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1249 PM CST Wed Jan 11 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1249 PM CST Wed Jan 11 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and West Central Arkansas.
	ONSET...Tonight.

WINTER WEATHER.
	RISK...Limited.
    AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
    ONSET...Late Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Southerly winds gusting around 20 mph this afternoon along with
relative humidity values in the 30-40 percent range will lead to a
limited fire weather threat, mainly across portions of eastern
Oklahoma this afternoon. An upper level disturbance and
associated frontal boundary will move into the area this evening
and progress eastward throughout the night. A couple isolated
thunderstorms could develop later this evening ahead of the
boundary in far southeast Oklahoma and western Arkansas. Limited
available moisture and instability will limit the severe
potential, but some marginally severe hail will be possible if any
storms can develop, especially across western Arkansas tonight.
Storms should quickly push east with the front and gusty
westerly/northwesterly winds will become common through the rest
of the night and into the early morning hours tomorrow. Some
light rain/snow showers will also be possible late tonight across
far northeast Oklahoma and northwest Arkansas within the wrap
around moisture of the upper low.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY AND MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northwest wind will continue on Thursday in the wake of the
departing storm system. Unseasonably warm and windy conditions
will return across eastern Oklahoma on Saturday and spread into
portions of western Arkansas Sunday. The fire danger will increase
accordingly across the area as it becomes further removed from
meaningful precipitation.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.